| Model Number |
M00535920 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block h6:
imdrf device code a0401 captures the reportable event of cutting wire break.
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was attempted to be used in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, when cutting the ampulla and stepping on the cautery machine, the cutting wire suddenly broke.It was reported that no part detached and fell into the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result after this event.
Event or Problem Description
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Block h11: the returned ultratome xl was analyzed, and a visual evaluation noted that the cutting wire was blackened, kinked, and broken from the proximal pierce hole.No other problems with the device were noted.The reported event of cutting wire break was confirmed.Upon analysis, it was found that the cutting wire was kinked and broken from the proximal pierce hole.Based on the condition of the device, the wire break could have been generated if there was contact between the device and the scope during energization or if the generator exceeded the maximum of voltage during the procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wire integrity and cause a premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bent the cutting wire.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.Based on all gathered information, the most probable root cause is adverse event related to procedure.